Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 22, 2016, 8:41 PM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Feb 25, 2016, 1:29 AM CST. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2016, 8:41 PM CST (02:41 UTC)
- In effect from
- Feb 25, 2016, 1:29 AM CST
- Expired
- Feb 28, 2016, 3:00 AM CST
- In force
- 3 days
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1). The gauge peaked at 96.21 ft at Feb 24, 2016, 3:00 AM CST.
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
363
WGUS44 KBMX 230241
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 PM CST MON FEB 22 2016
...The National Weather Service in Birmingham has issued a Flood
Warning for the following rivers in Alabama...
Black Warrior River At Selden Lock and Dam Affecting Greene...Hale
and Marengo Counties.
.Rainfall over the past 24 hours is producing water rises on the
Black Warrior River at the Selden Lock and Dam and a flood warning
is now in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-231441-
/O.NEW.KBMX.FL.W.0014.160225T0729Z-160228T0900Z/
/WLDA1.1.ER.160225T0729Z.160226T0600Z.160227T2100Z.NO/
841 PM CST MON FEB 22 2016
The National Weather Service in Birmingham has issued a
* Flood Warning for
The Black Warrior River At Selden Lock and Dam.
* from late Wednesday night to late Saturday night...or until the
Warning is cancelled.
* At 8:15 PM Monday The stage Was 78.3 feet.
* Flood Stage is 90 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by early Thursday morning and
continue to rise to near 92.6 feet by early Friday morning. The
river will fall below Flood Stage by Saturday afternoon.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$10 follow-up statements
096
WGUS84 KBMX 231448
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
848 AM CST TUE FEB 23 2016
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
Rainfall on Monday is producing rises along the Black Warrior River. Additional
rainfall is expected Tuesday evening and night. This is forecast to send the
Black Warrior river at Selden into minor flood stage Thursday morning to afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-240248-
/O.EXT.KBMX.FL.W.0014.160225T1200Z-160226T0759Z/
/WLDA1.1.ER.160225T1200Z.160225T1800Z.160225T1959Z.NO/
848 AM CST TUE FEB 23 2016
The FLood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from Thursday morning to late Thursday night...or until the Warning
is cancelled.
* At 8:15 AM Tuesday The stage Was 79.9 feet.
* Flood Stage is 90.0 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by Thursday morning and continue
to rise to near 90.1 feet by early Thursday afternoon. The river
will fall below Flood Stage by early Thursday afternoon.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$230
WGUS84 KBMX 240243
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
843 PM CST TUE FEB 23 2016
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Rainfall continues across much of central Alabama and water rises
are expected on the Black Warrior River at Selden Lock and Dam... a
flood warning remains in effect for the Black Warrior River At Selden
Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-241443-
/O.EXT.KBMX.FL.W.0014.160225T1800Z-160226T1200Z/
/WLDA1.1.ER.160225T1800Z.160225T1800Z.160226T0000Z.NO/
843 PM CST TUE FEB 23 2016
...Flood Warning extended until Friday morning...The FLood Warning
continues for the Black Warrior River At Selden Lock and Dam.
* from Thursday afternoon to Friday morning...or until the Warning is
cancelled.
* At 8:15 PM Tuesday The stage Was 82.3 feet.
* Flood Stage is 90 feet.
* Forecast...The river is expected to rise to near Flood Stage early
Thursday afternoon.
* Impact...At 90 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$305
WGUS84 KBMX 241539
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 AM CST WED FEB 24 2016
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
River observations continue to show rising water levels in response to rain
that occurred Monday through Tuesday night. A crest in minor flood stage
is still forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-250339-
/O.EXT.KBMX.FL.W.0014.160225T0736Z-160227T2327Z/
/WLDA1.1.ER.160225T0736Z.160226T0600Z.160227T1127Z.NO/
939 AM CST WED FEB 24 2016
...Flood Warning extended until Saturday afternoon...The Flood
Warning continues for
The Black Warrior River At Selden Lock and Dam.
* From late tonight to Saturday afternoon...or until the Warning is
cancelled.
* At 9:15 AM Wednesday the stage Was 85.6 feet.
* Flood Stage is 90.0 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by after midnight tonight and
continue to rise to near 92.6 feet by early Friday morning. The
river will fall below Flood Stage by early Saturday morning.
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$235
WGUS84 KBMX 242124
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CST WED FEB 24 2016
...The flood warning continues for the Locust Fork at Sayre and
at the Selden Lock and Dam on the Black Warrior River...
.Rainfall over the past 48 hours is producing water rises on the
Locust Fork at Sayre and at the Selden Lock and Dam on the Black
Warrior River. A flood warning remains in effect for the Locust
Fork at Sayre and for the Selden Lock and Dam on the Black Warrior
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC073-125-127-250924-
/O.EXT.KBMX.FL.W.0021.000000T0000Z-160226T0420Z/
/SAYA1.1.ER.160224T2121Z.160225T0600Z.160225T1620Z.NO/
324 PM CST WED FEB 24 2016
...Flood Warning extended until Thursday evening...The Flood Warning
continues for
The Locust Fork At Sayre.
* until Thursday evening...or until the Warning is cancelled.
* AT 2:00 PM Wednesday the stage was 24.4 feet.
* Minor Flooding is forecast.
* Flood Stage is 25 feet.
* Forecast...Rise above Flood Stage by late this afternoon and
continue to rise to near 27.5 feet by after midnight tonight. The
river will fall below flood stage by tomorrow late morning.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$
ALC063-065-091-250923-
/O.EXT.KBMX.FL.W.0014.160225T0736Z-160228T0055Z/
/WLDA1.1.ER.160225T0736Z.160226T0600Z.160227T1255Z.NO/
324 PM CST WED FEB 24 2016
...Flood Warning extended until Saturday evening...The Flood Warning
continues for
The Black Warrior River At Selden Lock and Dam.
* from late tonight to Saturday evening...or until the Warning is
cancelled.
* At 2:15 PM Wednesday The stage Was 86.9 feet.
* Flood Stage is 90 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by after midnight tonight and
continue to rise to near 92.7 feet by early Friday morning. The
river will fall below Flood Stage by Saturday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$462
WGUS84 KBMX 250322
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
922 PM CST WED FEB 24 2016
...The flood warning continues for the Locust Fork At Sayre and
at the Selden Lock and Dam on the Black Warrior River...
.Rainfall over the past 48 hours is producing water rises on the
Locust Fork at Sayre and at the Selden Lock and Dam on the Black
Warrior River. A flood warning remains in effect for the Locust
Fork at Sayre and for the Selden Lock and Dam on the Black Warrior
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC073-125-127-251522-
/O.EXT.KBMX.FL.W.0021.000000T0000Z-160226T0626Z/
/SAYA1.1.ER.160224T2215Z.160225T1200Z.160225T1826Z.NO/
922 PM CST WED FEB 24 2016
...Flood Warning extended until late Thursday night...The Flood
Warning continues for
The Locust Fork At Sayre.
* until late Thursday night...or until the Warning is cancelled.
* AT 8:00 PM Wednesday the stage was 25.8 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood Stage is 25.0 feet.
* Forecast...The river will continue rising to near 26.6 feet by
tomorrow morning . The river will fall below flood stage tomorrow
early afternoon .
* Impact...At 25.0 feet...Flooding of low lying wood lands and
agricultural lands along the Locust Fork occurs.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$
ALC063-065-091-251522-
/O.EXT.KBMX.FL.W.0014.160225T0800Z-160227T2112Z/
/WLDA1.1.ER.160225T0800Z.160226T1200Z.160227T0912Z.NO/
922 PM CST WED FEB 24 2016
The FLood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from late tonight to Saturday afternoon...or until the Warning is
cancelled.
* At 8:15 PM Wednesday The stage Was 88.0 feet.
* Flood Stage is 90.0 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by after midnight tonight and
continue to rise to near 93.3 feet by Friday morning. The river
will fall below Flood Stage by early Saturday morning.
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$384
WGUS84 KBMX 251456
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 AM CST THU FEB 25 2016
...The flood warning continues for the Black Warrior River at Selden
Lock and Dam...
The Black Warrior River at Selden Lock and Dam remains in minor flood stage
as of Thursday morning...with a crest expected to take place Friday morning.
Levels are then projected to exit below minor flood stage Saturday
afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-260256-
/O.EXT.KBMX.FL.W.0014.000000T0000Z-160228T0313Z/
/WLDA1.1.ER.160225T1232Z.160226T1200Z.160227T1513Z.NO/
856 AM CST THU FEB 25 2016
...Flood Warning extended until Saturday evening...The Flood Warning
continues for
The Black Warrior River at Selden Lock and Dam.
* until Saturday evening...or until the Warning is cancelled.
* At 8:15 AM Thursday the stage Was 90.4 feet.
* Flood Stage is 90.0 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river will continue rising to near 92.8 feet by
tomorrow morning . The river will fall below Flood Stage late
Saturday morning.
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$004
WGUS84 KBMX 261450
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
850 AM CST FRI FEB 26 2016
...The flood warning is cancelled for the Locust Fork At Sayre...
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Levels have fallen below flood stage at Sayre...and the flood warning
is no longer in effect there. However...a flood warning remains in
effect for the Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by [ ] morning...or sooner if
conditions warrant.
&&
ALC073-125-127-261520-
/O.CAN.KBMX.FL.W.0021.000000T0000Z-160226T1630Z/
/SAYA1.1.ER.160224T2215Z.160225T2100Z.160226T0650Z.NO/
850 AM CST FRI FEB 26 2016
The Flood Warning is cancelled for
The Locust Fork At Sayre.
* AT 8 AM Friday the stage was 20.6 feet.
* Fell below flood stage at 12:50 AM Friday.
* Flood Stage is 25 feet.
* Forecast...The river will continue to fall to 12.6 feet by Saturday
morning .
* Impact...At 25 feet...Flooding of low lying wood lands and
agricultural lands along the Locust Fork occurs.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$
ALC063-065-091-270250-
/O.EXT.KBMX.FL.W.0014.000000T0000Z-160229T1305Z/
/WLDA1.1.ER.160225T1232Z.160227T0000Z.160229T0105Z.NO/
850 AM CST FRI FEB 26 2016
...Flood Warning extended until Monday morning...
The FLood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until Monday morning...or until the Warning is cancelled.
* At 8:15 AM Friday The stage Was 92.6 feet.
* Flood Stage is 90 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river was nearing crest...and will begin to
fall by tonight. The river will drop below Flood Stage Sunday
evening.
* Impact...At 90 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90
feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$784
WGUS84 KBMX 270340
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
940 PM CST FRI FEB 26 2016
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Minor flooding continues along the lower Black Warrior River...and a
flood warning remains in effect for the Black Warrior River near
Seldon Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-271540-
/O.EXT.KBMX.FL.W.0014.000000T0000Z-160228T1130Z/
/WLDA1.1.ER.160225T1232Z.160226T1445Z.160227T2330Z.NO/
940 PM CST FRI FEB 26 2016
The FLood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until late Saturday night...or until the Warning is cancelled.
* At 9:15 PM Friday the stage was 92.5 feet.
* Flood Stage is 90 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river will continue to fall below Flood Stage by
tomorrow afternoon.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$136
WGUS84 KBMX 271412
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
812 AM CST SAT FEB 27 2016
...The flood warning continues for the Black Warrior River at Selden
Lock and Dam...
.Rainfall earlier this week has produced water rises on the Black
Warrior River at Selden Lock and Dam... and a flood warning remains
in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-280212-
/O.EXT.KBMX.FL.W.0014.000000T0000Z-160228T1229Z/
/WLDA1.1.ER.160225T1232Z.160226T1445Z.160228T0029Z.NO/
812 AM CST SAT FEB 27 2016
...Flood Warning extended until Sunday morning...The FLood Warning
continues for
The Black Warrior River At Selden Lock and Dam.
* until Sunday morning...or until the Warning is cancelled.
* At 7:15 AM Saturday The stage Was 92 feet.
* Flood Stage is 90 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river will continue to fall to below Flood Stage by
this evening.
* Impact...At 90 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$539
WGUS84 KBMX 280241
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 PM CST SAT FEB 27 2016
...The flood warning is cancelled for the Black Warrior River At
Selden Lock and Dam...
.Levels have now fallen below established flood stage along the
Black Warrior River at Seldon lock and Dam. Therefore the flood
warning has been cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the last statement issued for this event.
&&
ALC063-065-091-280311-
/O.CAN.KBMX.FL.W.0014.000000T0000Z-160228T1229Z/
/WLDA1.1.ER.160225T1232Z.160226T1445Z.160228T0012Z.NO/
841 PM CST SAT FEB 27 2016
The Flood Warning is cancelled for
The Black Warrior River At Selden Lock and Dam.
* At 8:15 PM Saturday the stage was 89.7 feet.
* Flood Stage is 90 feet.
* Fell below Flood Stage at 6:12 PM Saturday.
* Forecast...The river will continue to fall.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 22, 6:18 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 22, 6:18 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 618 PM CST MON FEB 22 2016 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... A COLD FRONT HAS MOVED INTO NORTH ALABAMA AND WAS LOCATED JUST NORTHWEST OF A TUSCALOOSA TO BIRMINGHAM LINE. THE FRONT WILL CONTINUE TO SINK SOUTHWARD AND STALL NEAR I-20 THIS EVENING. WIDESPREAD RAIN WILL CONTINUE OVERNIGHT WITH THE HEAVIEST RAINFALL TOTALS SOUTH OF I-20. RAINFALL TOTALS OF 1-2 INCHES POSSIBLE ALONG AND SOUTH OF I-20...BUT THE PROLONGED NATURE OF THE RAIN SHOULD HINDER ANY FLASH FLOOD ISSUES. THE HYDROLOGICAL DISCUSSION IS BELOW. THE WIDESPREAD RAIN SHOULD TAPER OFF DURING THE DAY TUESDAY AS THE LEAD SHORT WAVE TROF PULLS OFF TO THE EAST AND THE TEXAS STORM SYSTEM BEGINS TO DEEPEN. THERE WILL STILL BE PLENTY OF MOISTURE AROUND ON TUESDAY AND ANY DAYTIME HEATING WILL TRIGGER SHOWER DEVELOPMENT...SO KEPT RAIN CHANCES IN THE 60-70 PERCENT RANGE. ANY SEVERE THREAT WILL BE LIMITED TO THE LATE AFTERNOON ACROSS THE FAR SOUTHWEST COUNTIES AS DISCRETE SUPERCELLS COULD DEVELOP. THE MAIN EVENT WILL BE TUESDAY NIGHT AS A SURFACE LOW DEEPENS AND TRACKS NORTHEAST TOWARDS WESTERN TENNESSEE. CENTRAL ALABAMA WILL BE ON THE WARM AND UNSTABLE SIDE OF THE LOW PRESSURE SYSTEM AS THE LARGE SCALE FORCING OVERRIDES STRONG SHEAR ALREADY IN PLACE. SHEAR PARAMETERS ARE NOT AN ISSUE WITH THIS SYSTEM...BUT INSTABILITY IS ALSO AN ISSUE WITH OVERNIGHT SYSTEMS. THE BEST INSTABILITY WILL BE ACROSS THE SOUTHERN HALF OF CENTRAL ALABAMA...AND THIS AREA IS WITHIN THE ENHANCED AND MODERATE AREA FROM THE STORM PREDICTION CENTER. GRADIENT WINDS JUST AHEAD OF THE MAIN SQUALL LINE WILL ALSO BE ISSUE AS THE LOW LEVEL JET DEVELOPS OVER THE AREA. MODELS SHOW 925MB WINDS NEAR 55 MPH TUESDAY NIGHT...WITH BOUNDARY LAYER WINDS NEAR 30 MPH. GUSTS WILL LIKELY APPROACH 40 MPH AT TIMES DURING THE PEAK PERIOD. THE SQUALL LINE SHOULD BE EXITING EAST ALABAMA AROUND 3 AM WEDNESDAY. THERE WILL BE PLENTY OF WRAP AROUND MOISTURE ON WEDNESDAY...SO RAIN CHANCES WILL REMAIN FAIRLY HIGH IN THE EAST AND NORTH DURING THE MORNING HOURS. STRONG COLD AIR ADVECTION WILL PERSIST THROUGH THURSDAY AND WINDS WILL CONTINUE IN THE 10 TO 20 MPH RANGE. LIGHT RAIN WILL LINGER ACROSS NORTH ALABAMA WEDNESDAY NIGHT. IT LOOKS LIKE THE LOW LEVELS WILL REMAIN WARM ENOUGH FOR THE PRECIPITATION TO REMAIN ALL RAIN. THE EXCEPTION MAY BE THE HIGHER ELEVATIONS OF NORTHEAST ALABAMA WHICH MAY BE COLD ENOUGH FOR SOME LIGHT SNOW. DRY CONDITIONS AND A GRADUAL WARMING TREND FRIDAY THROUGH THE WEEKEND. ANOTHER STORM SYSTEM WILL PASS TO THE NORTH OF ALABAMA ON MONDAY AND PUSH A COLD FRONT INTO ALABAMA...AND INTRODUCED A CHANCE OF SHOWERS. 58/ROSE && .AVIATION... 00Z TAF DISCUSSION. LARGE AREA OF RAIN ACROSS MOST OF CENTRAL ALABAMA CONTINUES THIS EVENING...AND DECREASES IN COVERAGE FROM WEST TO EAST TONIGHT. CAN NOT RULE OUT NO SHOWER OR RAIN ACTIVITY AREAWIDE....BUT THINK THE CHANCE OF A LULL IN ACTIVITY IS HIGH ENOUGH TO REMOVE RA AND SHRA WORDING FROM THE TERMINAL FORECAST FOR A PERIOD OF TIME LATE TONIGHT AND EARLY TUESDAY MORNING. HOWEVER...CEILINGS AND VISIBILITIES WILL LOWER THIS EVENING AND ESPECIALLY AS RAINFALL COMES TO AN END. IFR CONDITIONS ARE POSSIBLE THIS EVENING...DECREASING TO LIFR LATER TONIGHT. SOME IMPROVEMENT IS EXPECTED IN BOTH VIS AND CIG TUESDAY MORNING...AS SHOWERS REDEVELOP ACROSS THE AREA. 14 && .FIRE WEATHER... HIGH RAIN CHANCES WILL CONTINUE THROUGH WEDNESDAY MORNING AS A FRONT STALLS ACROSS THE AREA TONIGHT AND A STRONG STORM SYSTEM MOVES THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY. SEVERE STORMS POSSIBLE TUESDAY NIGHT. NO CRITICAL FIRE WEATHER CONCERNS EXPECTED. && .HYDROLOGY... A VERY ACTIVE WEATHER PATTERN WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA THROUGH EARLY WEDNESDAY MORNING. RAINFALL AMOUNTS OVER THE PAST 24 HOURS HAVE BEEN MOSTLY LESS THAN ONE-HALF INCH IN MOST AREAS...ALTHOUGH THERE HAVE BEEN ISOLATED POCKETS OF 1 TO 2 INCHES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS FORECAST FOR AREAS SOUTH OF I-20 THROUGH TUESDAY AFTERNOON...WITH GENERALLY LESS THAN 1 INCH NORTH OF I-20. THE RAIN SHOULD FALL OVER A LONG ENOUGH DURATION TO PREVENT ANY WIDESPREAD FLOODING ISSUES...ALTHOUGH SOME MINOR FLOODING OF CREEKS AND ROADWAYS MAY OCCUR. THE HIGHER FLASH FLOOD THREAT MAY COME TUESDAY NIGHT AS A SQUALL LINE PUSHES EASTWARD ACROSS CENTRAL ALABAMA. DUE TO THE RAINFALL EXPECTED OVER CENTRAL ALABAMA THROUGH TUESDAY AFTERNOON...SOIL CONDITIONS WILL ALREADY BE NEARLY SATURATED. THE INTENSE LINE OF THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OVER SHORT PERIOD OF TIME...WHICH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MAY BE ISSUED IN LATER FORECASTS IF SIGNIFICANT RAINFALL OCCURS THIS AFTERNOON AND TONIGHT. IN ADDITION TO FLASH FLOODING...RIVER FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES. SIGNIFICANT RISES ARE FORECAST ALONG THE TOMBIGBEE AND BLACK WARRIOR RIVERS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 52 65 54 55 36 / 100 70 100 80 30 ANNISTON 54 67 56 56 36 / 100 70 100 80 30 BIRMINGHAM 55 67 53 53 36 / 100 70 100 70 30 TUSCALOOSA 55 69 52 53 37 / 100 70 100 60 20 CALERA 56 68 53 53 37 / 100 70 100 60 20 AUBURN 55 70 57 58 38 / 100 70 100 60 20 MONTGOMERY 57 73 56 57 38 / 100 70 100 50 10 TROY 57 73 57 59 39 / 80 70 100 40 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 22, 4:54 AM CST, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 454 AM CST MON FEB 22 2016 ALZ011>015-017>050-231400- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 454 AM CST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS WILL BE LIKELY LATE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. ALL TYPES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING TORNADOES...DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL. SEVERE STORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA BEGINNING AS EARLY AS 4PM ACROSS WESTERN AND SOUTHWESTERN COUNTIES...AND LASTING AS LATE AS 4AM FOR EASTERN AND SOUTHEAST COUNTIES. THE GREATEST THREAT FOR SEVERE STORMS WILL EXIST ALONG AND SOUTH OF A LINE FROM MILLPORT...TO WARRIOR...TO JACKSONVILLE. PLEASE STAY TUNED FOR THE LATEST UPDATES...AS SEVERE THREAT TIMING AND IMPACT AREAS WILL CHANGE AS WE GET CLOSER TO TUESDAY. HAVE YOUR SEVERE WEATHER PLANS READY FOR ACTIVATION WHEN WATCHES OR WARNINGS ARE ISSUED. STRONG GRADIENT WINDS WILL ACCOMPANY THE STORM SYSTEM ON TUESDAY...AND PREVAILING WINDS OUTSIDE OF THUNDERSTORMS WILL INCREASE AROUND 20 TO 25 MPH. SOME GUSTS OF 30 TO 35 MPH ARE ALSO LIKELY. A WIND ADVISORY MAY BE NEEDED TUESDAY THROUGH THE DAY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING.
In the hours before
Local storm report, Feb 22, 3:26 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CST MON FEB 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HEAVY RAIN EASTABOGA 33.61N 86.02W
02/22/2016 E0.00 INCH CALHOUN AL BROADCAST MEDIA
LOCALIZED FLOODING DUE TO HEAVY RAIN CLOSED U.S. HIGHWAY
78 AT MUDD STREET.
&&
JHLocal storm report, Feb 22, 5:44 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CST MON FEB 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HEAVY RAIN 4 ENE CLEVELAND 34.02N 86.50W
02/22/2016 E0.00 INCH BLOUNT AL BROADCAST MEDIA
LOCALIZED FLOODING CAUSED BY HEAVY RAIN ALONG COUNTY ROAD
26 IN THE BERRY MOUNTAIN AREA.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:37 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 4 days |
| Feb 22, 8:50 PM CST | River Flood Warning | BMX | Sumter | 4 days |
| Feb 23, 3:05 AM CST | Flash Flood Watch | BMX | Autauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 29 more | 20 hr |
| Feb 23, 3:17 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 42 hr |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.